Announcement

Collapse
No announcement yet.

Please help!!Doctor is taking me off Elavil

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • born2swim
    replied
    Rhonda,

    How are you doing since the Elavil was pulled? I hope the pain didn't return for you!

    Leave a comment:


  • leelee88
    replied
    Thanks for all the replys..

    Leave a comment:


  • Cahyah
    replied
    Hey there lee lee, i had to stop elavil too because it was screwing with my anger/moods. the doc put me on zoloft, which i have only been on for aw eek or so, and we have had to tweak the dosage, but it seems to be helping. you may want to try it??? my doc also said that wellbutrin is sometimes helpful too. i have not been on that one myself

    Leave a comment:


  • **Angie**
    replied
    Amy-how do you function on sooo much sleepy meds a day?? I've tried them all--I can't get past a low dose because of sleepyness. I've tried them all for at least 4-8 wks. (not all at the same time ) It's funny that I have a low tolerance for sleepy meds but a high tolerance for pain meds---you'd think I'd swing one way or another??
    I'm starting nortriptyline/atarax each 25mg. Haven't taken these 2 together yet. Elavil made me gain 8lbs the first time I tried it and 8lbs the 2nd. I'm told the nortriptyline won't do that. I'm 5' tall and any extra poundage really shows. I dream of being back to pre-baby pre-disease weight. I want to know what meds "help" you lose weight?? Besides flagyl--I've actually lost 4lbs while on it--the hard way.

    Leave a comment:


  • ihurttoo
    replied
    Ronda,

    I am so sorry that you are losing something that has worked so well for you. I hate that the things that help always seem to have some horrible side effect!

    Since Elavil is thought to help with nerve related pain, (kind of like Cymbalta is), that is probobly why she chose that one to replace it. I would give the Cymbalta a try at the higher dose. Lots of people really respond to it. But, if you dont, then I think I would try the neuropathic meds next. Some of those, (Like Neurontin and Lyrica), also have the weight gain side effect. However, there are a few that actually have the side effect of weight LOSS! Topamax might be a good med to try since it is an antidepressant but it is also used for pain since it is thought to work like some of the neuropathic meds too. I am not sure if it is classified as an antidepressant or a neuropathic med, or a seizure med. But, it is given to people for seizures, headaches, depression, neuropathic pain, and for several other things. You might want to look it up and see what you think.

    I hope and pray that you find something that works for you. I hate that you found Elavil and it helped and now it is being taken away. I do agree that you might ask about trying a lower dose of it to see if it helps. I take 10mg at bedtime and my Dr. also r/xed the Cymbalta with it. The Cymbalta was 60mg 2x a day. I also was taking Neurontin with it 900 mg 3 x a day. (I quit the Cymbalta b/c it wasnt helping my pain and I no longer needed it for depression.) Anway, please let us know what your Dr. says and how the new meds work out for you.

    Sending hugs to you,
    Amy

    Leave a comment:


  • GriffsMommy
    replied
    I know what you mean about the wait gain Ronda, I started Elavil on 4/18/07 and I have already gained 5lbs! I just seem to want to eat all the time and want to eat anything sweet I can find. I'm going to try to really cut back because Elavil has helped so much I would freak if anybody tried to take me off of it.

    Leave a comment:


  • leelee88
    replied
    I take Elavil for pain and throbbing feeling in my clitoris..<sorry to be blunt.. I just pray that that feeling does not come back.. It was driving me crazy..Thanks for all the advice and replys..

    Leave a comment:


  • amartaingirl
    replied
    re

    your fears are not unfounded.

    i was on elmiron & elavil.
    i quit elmiron due to hair loss
    i did very well...with the aloe vera pills & elavil
    great actually for 8 weeks

    after 8 weeks..my hair was still comming out.
    i freaked out...and quit the elavil too.
    the hair loss slowed.
    but by day 6 of being off elavil...the frequency picked up.
    not a flare..just more frequent.
    i went back on the elavil

    the frequency stopped....the hair loss returned.
    the hair loss got so bad..i stopped the elavil again.
    that was 8 days ago.
    and i have been flaring ever since.
    (im sure..in part by the stress of the hairloss)


    MY game plan:
    ** my doc called in ATARAX.
    (antihistamine..but has antiinflamtory effects on bladder)
    its only been 4 days. so i cant say for sure if it will work.


    i took two elavil 25mg each last night to sleep...as i had been awake for 6 days with the frequency

    my plan is to cut the elavil in half..and see if i can keep my bladder & hair happy...if that doesn't work..i will take elavil AS NEEDED.

    I would recommend for you.
    to beg for a smaller dose of elavil..and promise the doc you will loose weight.

    but i will let you know...about the atarax
    i just liked the elavil..because it helped me sleep.

    Leave a comment:


  • ICNDonna
    replied
    Elavil raised my blood pressure to dangerous levels. It's one of the potential side effects. It may take a while to find a substitute, but taking it could be dangerous for you --- it was for me.

    Donna

    Leave a comment:


  • tigger_gal
    replied
    ((((((((hugs)))))) well your doctor is looking out for your best interest.. maybe you can get on elmiron

    Leave a comment:


  • RAS6
    replied
    Rhonda, I am so sorry! Were you using it for a sleep aid, or pain relief, or both? I am on Nortriptyline and for awhile it worked just as well as the Elavil, but I took it to help me sleep without getting up 8+ times to go potty. I had to stop Elavil beacuse of the "hang over" affect. I lost ten pounds as soon as I stopped Elavil (and that is all I did) and did not gain any weight on Nortriptyline. After a few months on it, for whatever reason, it wasn't as effective in helping me sleep, so I take Valium with it at night time. That helps with my pain and helps me sleep better, getting up only 2 times or so. I know many people here take sleep meds so they aren't getting up all night, but I have to be able to get up with small children. It helps a little with my pain, but I have alot of PFD related issues and need Valium and Vicadin sometimes as well.

    I hope you find something that helps you soon!

    Leave a comment:


  • Berkshire Road
    replied
    Have you asked about nortriptyline? Same class of drug (tri-cyclic anti-depressant), but rumor has it there are fewer side effects. I haven't been on it, but a lot of people here have. There's been a fair amount of discussion about it, I think on the Elavil forum.

    Leave a comment:


  • leelee88
    started a topic Please help!!Doctor is taking me off Elavil

    Please help!!Doctor is taking me off Elavil

    I am in a panic... My GYN is taking me off Elavil because I have gained to much weight form it to fast..My blood pressure was really high and she said its not good to have gained so much so quick..She is uping my Cymbalta. I am scared to death Elavil is what has helped me so many times..Does anyone know of anything else that works like Elavil without the side effects of weight gain...Any advice would be welcome...

    Ronda
Working...
X